Possible symptoms of a mesalamine overdose include drowsiness, vertigo, vomiting, and hyperventilation. The specific effects a person will experience depend on how much mesalamine was taken and if it was taken with other drugs. Treatment options for a mesalamine overdose include "pumping the stomach," giving certain medications, and administering supportive care.
Interested in a Discount on Mesalamine?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
Mesalamine is a medication that is used to treat ulcerative colitis. Just like with all medicines, it is possible for a person to take too much mesalamine. Overdose effects will vary, depending on a number of factors, including how much mesalamine is taken and whether it is taken with any other medicines.
Symptoms of a mesalamine overdose may include:
- Tinnitus (ringing in the ears)
- Vertigo (a spinning sensation)
The treatment for a mesalamine overdose will also vary. If the overdose was recent, a healthcare provider may place a tube into the stomach to "pump the stomach" (if the drug was taken by mouth) or give certain medicines. However, once mesalamine has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment typically involves supportive care (which consists of treating the symptoms that occur as a result of the overdose). For example, supportive treatment options for a mesalamine overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on mesalamine.